MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941832450
Medical Device Problem Codes Break (1069); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3 date of event: used the first date of the month of the aware date as no event date was provided.Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that a shaft break occurred requiring additional intervention.A 4.50 x 32 mm synergy xd drug-eluting stent was advanced for treatment.During the procedure, the stent balloon failed to inflate.While attempting to remove the device, the physician broke the shaft.The remaining components of the shaft and balloon were successfully retrieved from the patient body using a snare.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
B3 date of event: used the first date of the month of the aware date as no event date was provided.The device was returned for analysis.A visual and tactile examination of the hypotube shaft revealed no abnormalities.However, inspection of the outer and inner lumens, as well as the mid-shaft section, identified a break at the guidewire exchange port.Additionally, multiple polymer extrusion kinks were observed.Microscopic analysis of the balloon material showed no pinholes or tears.The balloon was returned in a deflated state and contained residual blood.The bumper tip exhibited signs of damage.Dimensional testing confirmed that the device was returned without the stent attached.The outer diameter (od) of the stent at the time of manufacturing was within the specified maximum crimped stent profile.Due to the condition of the returned device, a leakage test could not be performed.No additional device issues were identified during the returned product analysis.Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that a shaft break occurred requiring additional intervention.A 4.50 x 32 mm synergy xd drug-eluting stent was advanced for treatment.During the procedure, the stent balloon failed to inflate.While attempting to remove the device, the physician broke the shaft.The remaining components of the shaft and balloon were successfully retrieved from the patients body using a snare.No patient complications were reported as a result of this event.

Brand Name
SYNERGY? XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21952957
Report Number2124215-2025-26844
Device Sequence Number15653532
Product Code NIQ
UDI-Device Identifier08714729981237
UDI-Public(01)08714729981237(17)261001(10)35076559
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Model NumberH7493941832450
Device Catalogue NumberH7493941832450
Device Lot Number0035076559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown